Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 31, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at May 26, 2014, 8:59 PM EDT for Columbia County, Richmond County, Georgia; Aiken County, South Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2014, 8:59 PM EDT (00:59 UTC)
- Expired
- May 26, 2014, 9:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Columbia County, GA, Richmond County, GA, Aiken County, SC
The radar
The Columbia radar (KCAE), 91 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1052 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
063
WUUS52 KCAE 270059
SVRCAE
GAC073-245-SCC003-270145-
/O.NEW.KCAE.SV.W.0031.140527T0059Z-140527T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
859 PM EDT MON MAY 26 2014
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN RICHMOND COUNTY IN EAST CENTRAL GEORGIA
EASTERN COLUMBIA COUNTY IN EAST CENTRAL GEORGIA
CENTRAL AIKEN COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 945 PM EDT
* AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MARTINEZ...AND MOVING EAST AT 30 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE MARTINEZ...FORT
GORDON...EVANS...AUGUSTA...NORTH AUGUSTA...NEW ELLENTON...
CLEARWATER...BELVEDERE...AIKEN AND GLOVERVILLE
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV
TO RELAY SEVERE WEATHER REPORTS.
OR CALL THE NATIONAL WEATHER SERVICE AT
8...0...3...8...2...2...8...1...3...5.
LAT...LON 3357 8215 3358 8208 3357 8205 3353 8201
3361 8192 3366 8161 3337 8158 3339 8217
TIME...MOT...LOC 0059Z 270DEG 28KT 3351 8199
$$
WRS1 follow-up statement
567
WWUS52 KCAE 270117
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
917 PM EDT MON MAY 26 2014
GAC073-245-SCC003-270128-
/O.CAN.KCAE.SV.W.0031.000000T0000Z-140527T0145Z/
RICHMOND GA-COLUMBIA GA-AIKEN SC-
917 PM EDT MON MAY 26 2014
...THE SEVERE THUNDERSTORM WARNING FOR AIKEN...COLUMBIA AND RICHMOND
COUNTIES IS CANCELLED...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR USE
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.COLUMBIA.GOV
TO RELAY SEVERE WEATHER REPORTS.
OR CALL THE NATIONAL WEATHER SERVICE AT
8...0...3...8...2...2...8...1...3...5.
LAT...LON 3357 8215 3358 8208 3357 8205 3353 8201
3361 8192 3366 8161 3337 8158 3339 8217
TIME...MOT...LOC 0118Z 270DEG 28KT 3351 8181
$$
WRSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 8:52 PM EDT, 7 minutes earlier.
Area forecast discussion, May 26, 8:52 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 852 PM EDT MON MAY 26 2014 .SYNOPSIS... HIGH PRESSURE OFF THE SOUTHEAST COAST WILL CIRCULATE A MOIST SOUTHERLY FLOW INTO THE FORECAST AREA THROUGH WEDNESDAY. A COLD FRONT WILL PUSH SOUTHWARD AND STALL NEAR THE AREA THURSDAY. && .NEAR TERM /UNTIL 7 AM TUESDAY MORNING/... WIDELY SCATTERED CONVECTION THIS EVENING NEAR THE CSRA. WILL EXPECT THIS ACTIVITY TO GRADUALLY DISSIPATE LATER TONIGHT. OTHERWISE...EXPECT FAIR WEATHER OVERNIGHT. SATELLITE INDICATES POSSIBILITY OF INCREASING THIN HIGH LEVEL CLOUDINESS LATER THIS EVENING...MAINLY CSRA. && .SHORT TERM /7 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... TUESDAY AND TUESDAY NIGHT...UPPER LEVEL RIDGING WILL REMAIN OVER THE REGION WITH SOUTHERLY LOW LEVEL FLOW CONTINUING TO USHER MOISTURE INTO THE REGION. TUESDAY NIGHT A WEAK SURFACE LOW WILL FORM OFF THE DELMARVA COAST ALONG A WEAK FRONTAL BOUNDARY. THIS WILL KEEP THE AREA UNDER MODERATE TO STRONG INSTABILITY WITH PWAT VALUES RISING TO AROUND 1.7 INCHES DURING THE LATE AFTERNOON. WITH WEAK SHEAR AND WET BULB ZERO HEIGHTS LIMITING THE TORNADO AND HAIL THREATS THE POTENTIAL FOR STRONG AND GUSTY WINDS REMAINS. AREAS OF HEAVY RAIN WILL ALSO BE POSSIBLE DUE TO AVAILABLE MOISTURE AND WEAK STEERING FLOW. BEST CHANCES OF CONVECTION WILL BE DURING THE LATE AFTERNOON THROUGH THE EVENING HOURS...WITH SOME SHOWERS AND THUNDERSTORMS LINGERING INTO TUESDAY NIGHT AS REMAINING OUTFLOWS AND BOUNDARIES MERGE CREATING NEW CELLS. TEMPERATURES WILL BE IN THE UPPER 80S FOR AFTERNOON HIGHS WITH OVERNIGHT LOWS IN THE UPPER 60S. WEDNESDAY AND WEDNESDAY NIGHT...SITUATION WILL REMAIN STATUS QUO FOR WEDNESDAY AND WEDNESDAY NIGHT AS AS THE WEAK LOW OFF DELMARVA MOVES INTO THE ATLANTIC BASIN AND THE FRONTAL BOUNDARY MAKES STEADY PROGRESS SOUTHWARD. WITH AN UPPER LOW OVER THE WESTERN GULF REGION AND SOUTHERLY LOW LEVEL FLOW OVER THE FORECAST AREA THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST. INSTABILITY AND AVAILABLE MOISTURE WILL BE SLIGHTLY LESS THAN TUESDAY...HOWEVER WITH HIGH TEMPERATURES REACHING THE LOWER 90S EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP ONCE AGAIN FROM THE MID AFTERNOON HOURS THROUGH THE EVENING. SEVERE THREAT AGAIN APPEARS LOW...HOWEVER SOME WIND GUSTS ARE POSSIBLE. LOW TEMPERATURES WEDNESDAY NIGHT WILL BE IN THE MIDDLE TO UPPER 60S. && .LONG TERM /THURSDAY THROUGH MONDAY/... MODELS ARE IN GOOD AGREEMENT THROUGH THE LONG TERM WITH THE UPPER LEVEL CUT OFF LOW REMAINS OVER THE GULF STATES AND THE WEAK FRONTAL BOUNDARY SLOWLY DROPPING INTO THE AREA FRIDAY. THIS COMBINATION WILL KEEP MOIST SOUTHERLY FLOW OVER THE FORECAST AREA AND WITH TEMPERATURES REACHING THE UPPER 80S TO AROUND 90 EXPECT ADDITIONAL AFTERNOON AND EVENING SHOWERS TO DEVELOP EACH DAY THROUGH SATURDAY. THE REMAINS OF THE SURFACE FRONT WILL DROP SOUTH OF THE FORECAST AREA SATURDAY NIGHT WITH SLIGHTLY DRIER AIR MOVING IN SUNDAY AND BRINGING AN END TO THE CONVECTIVE ACTIVITY. TEMPERATURES THROUGH THE LONG TERM WILL BE NEAR TO SLIGHTLY ABOVE NORMAL. && .AVIATION /01Z TUESDAY THROUGH SATURDAY/... MAINLY VFR CONDITIONS GENERALLY EXPECTED THROUGH THE 24 HR FORECAST PERIOD. A FEW THUNDERSTORMS HAVE DEVELOPED IN THE CSRA ASSOCIATED WITH SEA BREEZE/OUTFLOW BOUNDARY MOVING INLAND. EXPECT THESE SHOWERS TO DIMINISH AFTER SUNSET WITH LACK OF STRONG FORCING AND EXPECTED DECREASE IN INSTABILITY. BRIEF MVFR CONDITIONS EXPECTED THIS EVENING AT DNL AND AGS ASSOCIATED WITH THUNDERSTORMS. MVFR FOG IS POSSIBLE OGB/AGS DURING THE 09Z- 12Z TIME FRAME WITH POSSIBLE TEMPORARY IFR VSBYS AT AGS BUT LOW LEVEL JET TOWARD MORNING MAY LIMIT FOG. LIGHT WINDS DEVELOPING AFTER SUNSET. WINDS PICK UP AGAIN AFTER 15Z FROM THE SOUTHWEST AROUND 8 TO 10 MPH. EXTENDED AVIATION OUTLOOK...MAINLY DIURNAL CONVECTION MAY CAUSE BRIEF MVFR CONDITIONS DURING THE LATE AFTERNOON AND EARLY EVENING HOURS TUESDAY THROUGH SATURDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, May 26, 9:11 AM EDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 911 AM EDT MON MAY 26 2014 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-271315- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 911 AM EDT MON MAY 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 5:49 PM EDT | Special Weather Statement | CAE | Burke, Columbia, Richmond | 41 min |
| May 26, 8:09 PM EDT | Areal Flood Advisory | CAE | Aiken | 66 min |
| May 27, 2:34 PM EDT | Special Weather Statement | CAE | Calhoun | 56 min |
| May 27, 3:08 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Richland | 52 min |
| May 27, 3:56 PM EDT | Special Weather Statement | CAE | Calhoun | 49 min |
| May 27, 4:57 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon | 48 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.